Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffering from constipation. Weight gain and bloated belly. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1980
Answered : 1357 Questions
I have been suffering from constipation for few days n because of it i feel that i have gained a lot of weight especially my belly which is bulging out as if i am 7 months pregnant.
Posted Thu, 14 Nov 2013 in Constipation
Answered by Dr. Rakesh Karanwal 23 minutes later
Brief Answer:
Take laxative x1 wk. Consult doctor if no response

Detailed Answer:

Thanks for posting your query on XXXXXXX Forum.

I wish that you had provided as much details as possible, about your problem; such as, weight gain in recent past, tiredness, lethargy, hair fall, dry skin; co-existing conditions, if any; presence of mental stress/anxiety/depression (if at all); passage of blood/mucus in stools; bowel habits prior to development of constipation; acidity, abdominal discomfort or gas formation...etc.

However, from the sketchy information available, the common causes of constipation with bloating of abdomen are diet lacking in fibers, excess of junk foods, inadequate intake of fluids; worms infestation; anal problems- to name a few.

I would therefore advise you to take 30ml of Milk of Magnesia for a week or so. If your constipation is not relieved, you may consult your doctor, who will examine you; may order some investigations, if required; prescribe appropriate treatment for the diagnosed problem.

Hope I have answered your query. If you have further clarifications, I will be happy to answer.

I would prefer that you revert back to me with additional information as advised, so that I can be of sincere help to you.

Fond regards,

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Follow-up: Suffering from constipation. Weight gain and bloated belly. What to do? 39 minutes later
There is also dietry supplement called oxy powder which is said to be good for constipation. I have been taking this last two nights 1 capsule at night but it isnt that effective now i have red properly it said that it should be 4 capsules to be taken normally. Can you please suggest about this supplement.
Answered by Dr. Rakesh Karanwal 1 hour later
Brief Answer:
Try Oxy Capsules as per the prescribed dose

Detailed Answer:

Thanks for reverting back with a clarification.

I have been through all Drugs index, but couldn't find oxy-powder or its contents. So, I will not be able to comment on its efficacy as a laxative.

Actually, constipation is due to dry stools in the intestine, which cause obstruction and bloating of the abdomen. To ensure regular, problem-free stools, it is essential that stools in the intestine be softened to semi-solid form. This involves increase in water content in the stools; fibers absorb water. Hence, high fiber diet ensures a high content of fibers in the stools, which soften the stools by virtue of entrapping fluids and thereby loosen the stools, apart from increasing its bulk.

One of the harmless laxative is Psyllium husk or powder. Other laxatives act by entrapping fluids in the stools by osmotic action. Some of these laxatives are Milk of Magnesia, Lactulose and Liquid paraffin.

You can use either of these laxatives. Alternatively, you can continue with Oxy Powder capsules as per the prescribed dose of 4 capsules at night.

Hope I have answered your clarification. If you have further clarifications, I would be happy to answer.

Dr. Rakesh Karanwal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor